Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 8:46 PM CDT for Kimble County, Sutton County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 8:46 PM CDT (01:46 UTC)
- Expired
- Apr 12, 2021, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Kimble County, TX, Sutton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2255 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
551
WUUS54 KSJT 130146
SVRSJT
TXC267-435-130230-
/O.NEW.KSJT.SV.W.0027.210413T0146Z-210413T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
846 PM CDT Mon Apr 12 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Western Kimble County in west central Texas...
Southeastern Sutton County in west central Texas...
* Until 930 PM CDT.
* At 843 PM CDT, a severe thunderstorm was located 8 miles west of
Roosevelt, or 25 miles west of Junction, moving northeast at 15
mph. A second severe thunderstorm was located 8 miles south of
Sonora, and was moving east at 15 mph.
HAZARD...Ping pong ball size hail is expected with both of
these storms.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
Roosevelt around 910 PM CDT.
Other locations impacted by this severe thunderstorm include I-10
Near The Sutton-Kimble County Line and The Intersection Of Us-277
And Ranch Road 189.
This includes Interstate 10 between Mile Markers 409 and 447.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3037 10023 3036 10071 3055 10074 3057 10027
3064 10019 3070 9997 3038 9984
TIME...MOT...LOC 0143Z 240DEG 14KT 3050 10020
HAIL...1.50IN
WIND...<50MPH
$$1 follow-up statement
076
WWUS54 KSJT 130218
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
918 PM CDT Mon Apr 12 2021
TXC267-435-130230-
/O.CON.KSJT.SV.W.0027.000000T0000Z-210413T0230Z/
Kimble TX-Sutton TX-
918 PM CDT Mon Apr 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN KIMBLE AND SOUTHEASTERN SUTTON COUNTIES...
At 916 PM CDT, a severe thunderstorm was located in western Kimble
County over Roosevelt, or 16 miles west of Junction, moving east at
15 mph. A second severe thunderstorm was located in southern Sutton
County 10 miles southeast of Sonora, and was also moving east at
15 mph.
HAZARD...Half dollar size hail with both of the storms.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
western Kimble and southeastern Sutton Counties, including the
following locations... I-10 Near The Sutton-
kKmble County Line and The Intersection Of Us-277 And Ranch Road 189.
This includes Interstate 10 between Mile Markers 409 and 447.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3037 10023 3036 10071 3055 10074 3057 10027
3064 10019 3070 9997 3038 9984
TIME...MOT...LOC 0216Z 269DEG 15KT 3048 10005
HAIL...1.25IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:20 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 12, 7:20 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 720 PM CDT Mon Apr 12 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 720 PM CDT Mon Apr 12 2021 Slow moving cold front now located from southern Sutton Couny northeast through about San Saba. Strongest storms continue to move along the front, with some splitting of supercells occurring. The left movers usually are dying quickly as they move into the stable air behind the front, while the right- movers become strong to severe. However, the storm split that just occurred in Mason County has a left-mover moving into southern McCulloch county which has maintained some strength. Still seeing strong effective shear of 40-50 KT, indicating the continued potential for supercells. ML CAPEs are now around 500-1500 J/KG south of the front. Latest storms The severe t-storm threat continues, with large hail up to baseballs being the primary threat. && .SHORT TERM... (This evening through Tuesday) Issued at 252 PM CDT Mon Apr 12 2021 A well developed cumulus field had developed along and south of a cold front at 245 PM CDT...from Big Lake to San Angelo to Brady...then south to Sonora and Junction. This area is unstable with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short range models indicate storms developing in this region around 5 PM...with additional storms later this evening....farther north in the Big Country...as warm moist air aloft moves over cool air at the surface. SPC has a slight risk of severe storms along and east of an Ozona to San Angelo to Winters to Cross Plains line. Main threats are large hail and damaging winds. Storms will weaken by midnight. Tuesday will be cooler. Isolated showers are possible in the morning with rain chances...with perhaps a thunderstorm...increasing in the afternoon...as some weak upper shortwaves move though. No severe storms are expected Tuesday as the atmosphere will not be as unstable. Clouds and showers will keep highs mainly in the 60s Tuesday. && .LONG TERM... (Tuesday night through next Monday) Issued at 252 PM CDT Mon Apr 12 2021 The extended period will feature cooler temperatures into next weekend, along with rain chances each day. Post frontal airmass will remain in place Wednesday into Thursday, with mostly cloudy skies and below normal temperatures. Looking at mostly zonal flow aloft through this time frame, with perhaps some minor embedded disturbances affecting the area. Will maintain chance POPs through Thursday, due to these weak disturbances and some isentropic ascent occurring. Models show a more significant system affecting the region Thursday night into the Saturday, as an upper trough tracks across the Rockies and into the Plains. This system is expected to send another cold front south across the area Friday night, with a reinforcing shot of cooler air into the weekend. Scattered showers and thunderstorms will be possible Friday into Saturday, associated with the front and lift from the upper trough. && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Mon Apr 12 2021 A few strong to severe thunderstorms are occurring this evening to the south and southeast of KBBD, and to the northeast of KJCT. With storm movement generally to the east and new storm development to the south, the KJCT site may potentially be affected and monitoring radar trends for any needed TAF updates. Carrying VCTS at this time. A cold front is sagging south to the I-10 corridor this evening. Winds will shift to the north-northeast at KSOA and KJCT with the frontal passage. Overnight into Tuesday morning, north to northeast winds will continue, at 10-13 knots. Cloud development and gradual northward expansion is expected late tonight into the day Tuesday. Have some uncertainty at this time on how low the ceilings will be. Overall thinking is for ceilings to lower into the 1000-2000 ft range. Cannot rule out the possibility of some intermittent light rain or sprinklies, but confidence in occurrence is low enough to hold off with a mention at our TAF sites at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 65 50 59 / 30 40 50 50 San Angelo 53 65 52 63 / 40 40 40 50 Junction 55 70 56 70 / 40 40 30 50 Brownwood 53 68 53 64 / 40 30 50 50 Sweetwater 48 62 49 58 / 20 40 50 50 Ozona 55 65 55 66 / 30 40 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....24 AVIATION...19
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 224 PM CDT Mon Apr 12 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 224 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible late this afternoon and evening. The best potential for severe storms is along and east of an Ozona...San Angelo...Winters....Cross Plains line. The primary hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, Apr 12, 7:13 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL PONTOTOC 30.91N 98.98W
04/12/2021 E0.88 INCH MASON TX TRAINED SPOTTER
&&
KBLocal storm report, Apr 12, 7:17 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
717 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL MASON 30.75N 99.23W
04/12/2021 E1.25 INCH MASON TX TRAINED SPOTTER
&&
KBSpecial weather statement, Apr 12, 7:21 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service San Angelo TX 721 PM CDT Mon Apr 12 2021 TXZ154-155-130100- McCulloch TX-San Saba TX- 721 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCCULLOCH AND SOUTHWESTERN SAN SABA COUNTIES UNTIL 800 PM CDT... At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over Voca, or 10 miles southeast of Brady, moving north at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Rochelle around 745 PM CDT. Placid around 800 PM CDT. Other locations impacted by this storm include Us- 190 Near The Mcculloch-San Saba County Line and Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3094 9904 3095 9937 3143 9927 3133 9888 TIME...MOT...LOC 0020Z 201DEG 28KT 3102 9921 SK
Special weather statement, Apr 12, 7:46 PM CDT, 1 hour before
Special Weather Statement National Weather Service San Angelo TX 746 PM CDT Mon Apr 12 2021 TXZ170-130115- Mason TX- 746 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MASON COUNTY UNTIL 815 PM CDT... At 746 PM CDT, Doppler radar was tracking a strong thunderstorm near Art, or 12 miles east of Mason, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Mason County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3070 9909 3082 9909 3084 9897 3068 9897 TIME...MOT...LOC 0046Z 271DEG 18KT 3078 9902 SK
Special weather statement, Apr 12, 8:37 PM CDT, 9 minutes before
Special Weather Statement National Weather Service San Angelo TX 837 PM CDT Mon Apr 12 2021 TXZ078-169-130200- Kimble TX-Sutton TX- 837 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIMBLE AND EAST CENTRAL SUTTON COUNTIES UNTIL 900 PM CDT... At 834 PM CDT, Doppler radar was tracking a strong thunderstorm in eastern Sutton County about 11 miles west of Roosevelt, or 24 miles east of Sonora, moving northeast at 15 mph. Hail up to penny size will be possible with this storm. This strong thunderstorm will be near... Roosevelt around 900 PM CDT. Other locations impacted by this storm include I-10 Near The Sutton-kKmble County Line. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3038 10029 3051 10036 3069 10015 3041 9999 TIME...MOT...LOC 0134Z 240DEG 15KT 3047 10024
Local storm report, Apr 12, 8:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 2 SW VOCA 30.99N 99.20W
04/12/2021 E2.75 INCH MCCULLOCH TX TRAINED SPOTTER
SPOTTER ESTIMATED BASEBALL TO POSSIBLY UP TO
GRAPEFRUIT SIZE HAIL SOUTHWEST OF VOCA AT
THE INTERSECTION OF COUNTY ROADS 216 AND
218. TIME ESTIMATED BY RADAR.
&&
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| Apr 12, 7:21 PM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| Apr 12, 7:46 PM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 12, 8:37 PM CDT | Special Weather Statement | SJT | Sutton | 23 min |
| Apr 12, 9:32 PM CDT | Special Weather Statement | SJT | Kimble | 43 min |
| Apr 12, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 32 min |
| Apr 12, 10:07 PM CDT | Special Weather Statement | SJT | Shackelford | 53 min |
| Apr 12, 10:20 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 12, 10:22 PM CDT | Special Weather Statement | SJT | Shackelford | 38 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Taylor | 49 min |
| Apr 12, 10:28 PM CDT | Special Weather Statement | SJT | Concho, McCulloch | 47 min |
| Apr 12, 10:35 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 40 min |
| Apr 12, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 43 min |
| Apr 12, 11:11 PM CDT | Special Weather Statement | SJT | Shackelford | 49 min |
| Apr 12, 11:14 PM CDT | Special Weather Statement | SJT | Jones | 46 min |
| Apr 12, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 44 min |
| Apr 12, 11:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 29 min |
| Apr 12, 11:41 PM CDT | Special Weather Statement | SJT | Throckmorton | 64 min |
| Apr 12, 11:59 PM CDT | Special Weather Statement | SJT | Coleman | 61 min |
| Apr 13, 12:01 AM CDT | Special Weather Statement | SJT | Jones | 59 min |
| Apr 13, 12:47 AM CDT | Special Weather Statement | SJT | Throckmorton | 58 min |
| Apr 13, 12:59 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 61 min |
| Apr 13, 3:01 PM CDT | Special Weather Statement | SJT | Haskell | 44 min |
| Apr 13, 3:26 PM CDT | Special Weather Statement | SJT | Haskell | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.